MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5820
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Pacemaker Found in Back-Up Mode (1440); Unexpected Mode Switch (4076)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a device check, a slow heart rate was observed on the electrogram (egm).When initial device interrogation was attempted, no communication could be established, but after a few attempts interrogation was achieved.The device was found to be in backup mode.A premature battery depletion was suspected.The device was explanted and replaced.There were no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
The reported event of premature discharge of battery was not confirmed, while the reported event of failure to interrogate and device in backup mode was confirmed.The device was in backup mode, and at end of service indicator (eos) level upon receipt consistent with the interrogation difficulty reported by the field.Review of the device image indicates code corruption, which triggered the backup operation.Further analysis showed that auto-capture was enabled.When automatic settings are programmed, such as auto-capture, the device output adjusts itself to accommodate the patient¿s needs for pacing and thus affects the estimated longevity of the device.Electrical analysis performed, after replacing the battery, indicated normal functionality.Additionally, device evaluation at various pulse amplitude measured current levels within normal range, and no indication of premature depletion was noted.The device was monitored with load for several days with normal results.Despite extensive testing, the source of code corruption could not be determined.A longevity assessment was performed based on the average drain current and the device exceeded projected longevity indicating normal battery depletion.

Brand Name
ZEPHYR DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18851180
Report Number2017865-2024-34282
Device Sequence Number20715973
Product Code NVZ
UDI-Device Identifier05414734501613
UDI-Public05414734501613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number5820
Device Lot NumberS000023160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AV PLUS DX RV LEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale